MAUDE Adverse Event Report: MEDTRONIC, INC. AFFERA; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

MEDTRONIC, INC. AFFERA; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number AFR-00004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id afr-00008 (unknown serial/lot); product type: 3294-generator.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during use, temperature-related failures involving catheter temperature sensor fault and catheter reference temperature low errors occurred.The generator link cables were noted to appear compressed and possibly damaged prior to the case.Multiple troubleshooting steps were performed, including full system reboots in different sequences, reconnection of the catheter, replacement of the catheter extension cable and catheter, and reorientation of the generator link cables.Despite these efforts, the errors persisted.The procedure was aborted while the patient was under general anesthesia.Technical services requested replacement generator link cables and a return electrode adaptor.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id: non-medtronic product type: intracardiac echocardiography (ice) catheter product id: non-medtronic product type: catheter product id: non-medtronic product type: sheath product id: non-medtronic product type: sheath product id: afr-00001 product type: catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that pulsed field ablations were being utilized around the left pulmonary veins.
 
Additional Manufacturer Narrative
Product event summary: the data files were returned and analyzed.The log files returned from the field were viewed using the log file analysis tool.The reported "catheter reference temp too low" and "catheter temperature sensor fault" were confirmed through data analysis.The radiofrequency generator (rfg) is still in use.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AFFERA
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer (Section G)
MEDTRONIC, INC.
880 technology park drive
billerica MA 01821
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23017142
Report Number3012520654-2025-00134
Device Sequence Number21249021
Product Code DQK
UDI-Device Identifier00763000871864
UDI-Public(01)00763000871864(11)250521
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P240013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAFR-00004
Device Catalogue NumberAFR-00004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer11/12/2025
02/09/2026
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date12/08/2025
03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown